MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT
Model Number AG-920RA
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the multigas unit gave a "gas cal" error message during a case.The customer also reported that the unit is displaying low readings.They tried replacing the water trap, but the issue persisted.No patient harm or injury was reported.The customer would like to send the unit in for a repair.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that the multigas unit gave a "gas cal" error message during a case.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the multigas unit gave a gas "cal" error message during a case.The customer also reported that the unit is displaying inaccurate readings.They tried replacing the water trap, but the issue persisted.No patient harm or injury was reported.The customer requested to send the unit in for a repair.Service requested / performed: evaluation / repair: on 12/23/2019, the reported problem could not be duplicated.The unit operated well, although, there was a constant loud humming noise that indicated the gas module would deteriorate soon.On 01/27/2020, the following malfunctioning part was replaced as a precautionary measure: gas module (part # cd-237p).The unit was tested per the operator's/service manual and the results were recorded on the maintenance check sheet.The unit completed 24 hours of extended testing and operated to the manufacturer's specifications.The repaired unit was shipped back to the customer on 01/28/2020.Investigation summary: per the operator's manual, the possible causes of the unit displaying a gas "cal" error are issues with water trap, sampling line, t-piece, or exhaust tube which need to be replaced when necessary.It could also be caused if incorrect gas was being used for calibration.The overall risk of this event is medium.The reported issue does not require further investigation through capa process since the ag-920ra is a legacy product and sales for the unit ended in 2013.Additional information: b4 date of this report d10 concomitant medical device g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h3 device evaluated by manufacturer? h6 event problem and evaluation codes h10 additional manufacturer narrative.

Brand Name
AG-920RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key9624720
Report Number8030229-2020-00044
Device Sequence Number2922687
Product Code CCK
UDI-Device Identifier00841983103162
UDI-Public00841983103162
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K020046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
Report Date (Section F) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG-920RA
Device Catalogue NumberAG-920RA
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/02/2020
Device Age90 MO
Event Location Hospital
Date Report to Manufacturer01/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM
Patient SexUnknown
Date Report Sent to FDA01/23/2020